Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of taking a overdose of paracetamol?

I have overdosed on paracetamol over the last 5 days as follows: Day 1 - 24 x 500mg Day 2 - 16 x 500mg Day 3 none Day 4 - 8 x 500mg Day 5 - 20 x 500mg As stupid as this was and without comment on my psychological being (im dealing with that), should I go to the doctors or is the damage now done and is it too late to fix any problems from now? Its been 12 hours since the last intake and for the first time, I was sick 8 hours afterwards. Now got chest pains, stomach ache and right side pain below ribs.
Tue, 30 Apr 2019
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,  
General & Family Physician 's  Response
Hello,

Yes, the doses you took are well above safe levels, and especially with your symptoms, I would recommend that you go to the ER, since even 24 hours after the last ingestion, medication can be given to as an antidote to the excess acetaminophen in your system.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Aaron Branch, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hi, I have been prescribed Dihydrocodeine and paracetamol and told to take 2 0f each up to times per day. Due to circumstances I have not taken any today and as I was about to go to bed took a dose as directed. About 20minutes later distracted by listening to death toll on the radio and repeated the dose. PLEASE ADVISE

doctor1 MD

Hi, I think I had an overdose last night on paracetamol. I took around 7500mg - 10,000mg of paracetamol plus 1600mg ibuphoen and I ve been throwing up on and off during the night. That was around 2am last night and I have slept almost all day. I am incredibly tired and weak, shaking a lot and experiencing migraines and very sore lower abdominal pain. Please help.

doctor1 MD

I took 15 paracetamol s last night and I just found out it can cause overdose. Ive been drinking plenty of water and vomited it. Does drinking plenty of water help? Also 11 hours have passed since the overdose. I also dont want to go to the hospital, we dont have money for it.

Recent questions on  Antipyretic

doctor1 MD

My 3 year old son has had a fever all day and history of diarhea/vomting in past 24hrs. He had a warm bath and began shaking hard afterwards and continued to do so even though he did not feel cold. I gave him tylenol and even in his bed under blankets he is still shaking. Temp at this time is 37.8

doctor1 MD

Hi, I am Uma from Edinburgh, Scotland. My daughter is 2 and 1/2 years old. She is having fever (103 and above) for the last 2 days. She also has cough and cold. There is no relief with paracetamol. I am giving her 100mg of meftal thrice a day. Could I give her so much of Meftal? Please suggest.

doctor1 MD

Hi my son is 7 years old , yesterday afternoon he started saying stomach ache and wanted aircon on, by the bed he had 37.3 tem, and i gave him panadol . didnt sleep well due to stomach pain. Early morning around 2.30am he vomited. Now he is sleeping feeling a bit feverish. Monday only we went outside for shopping and had food from out side (subway). Please let me know what is going on with him.

doctor1 MD

I have been having alot of stress lately and also trying to get over this kill cold. I have been taking tylenol allergy and sinus each day, the liquid, but haven't gone over the directed amount. Now I am having a slightly irregular heart beat, like, 1, 2, 345, 6, 7, 8, 91011, 12, 13. Something like that. It's kind of scary but isn't producing any symptoms like tired, dizzy, nothing. Should I worry? The heartbeat thing has been going on for about a day, the cold is almost gone now so I stopped with the meds. Thanks, Matthew

doctor1 MD

what kind of pain medication would I take for rectal pain?

doctor1 MD

7 MONTH'S BABY SUFFERING FROM COLD FOR 8 DAYS WAS USING CEFPODOXIME AND ZYR COLD SYRUP.BUT NOW HE IS IN FEVER THAT REACHES TO 102F IN EVERY NIGHT AND USING PARACETAMOL SOLN(FEVEX) FOR 2 DAYS BUT TEMPERATURE NOT LOWERING.WHAT CAN I DO? PLZ HELP.

doctor1 MD

I'm nursing my one year old. I've been taking pepto bismal for the last two days. I just looked up the info and it says not to take. She has a fever tonight of 101....I'm afraid of ryes syndrome . Also, she was around a child who got hand foot and...